Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 126, NWS Tallahassee, FL

May 9, 20124 counties in Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at May 9, 2012, 5:42 PM EDT for 4 counties in Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2012, 5:42 PM EDT (21:42 UTC)
Expired
May 9, 2012, 6:30 PM EDT
In force
48 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Jefferson County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 52 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
493 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WUUS52 KTAE 092142
SVRTAE
FLC065-079-123-129-092230-
/O.NEW.KTAE.SV.W.0126.120509T2142Z-120509T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT WED MAY 9 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JEFFERSON COUNTY IN FLORIDA...
  WEST CENTRAL MADISON COUNTY IN FLORIDA...
  NORTHWESTERN TAYLOR COUNTY IN FLORIDA...
  EAST CENTRAL WAKULLA COUNTY IN FLORIDA...

* UNTIL 630 PM EDT

* AT 538 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING       
  FROM LAMONT TO 7 MILES SOUTHWEST OF HELLS HALF ACRE...MOVING EAST  
  AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOOSE
  PASTURE...CABBAGE GROVE...BUCKHORN...ERIDU...SCANLON...SIRMANS...
  EBB...IDDO...ECONFINA...RIVERSIDE...MOSELEY HALL...SHADY GROVE...
  LAKE BIRD...SECOTAN AND HOPEWELL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

&&

LAT...LON 2998 8384 3000 8386 3002 8393 3009 8402
      3009 8404 3018 8416 3044 8391 3042 8337
TIME...MOT...LOC 2142Z 284DEG 29KT 3041 8381 3015 8406

$$

08-LAMERS
1 follow-up statement
800 
WWUS52 KTAE 092200
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 PM EDT WED MAY 9 2012

FLC065-079-123-129-092230-
/O.CON.KTAE.SV.W.0126.000000T0000Z-120509T2230Z/
MADISON FL-TAYLOR FL-JEFFERSON FL-WAKULLA FL-
600 PM EDT WED MAY 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EXTREME EAST CENTRAL WAKULLA...SOUTHERN JEFFERSON...NORTHWESTERN
TAYLOR AND CENTRAL MADISON COUNTIES...

AT 557 PM EDT...A LINE OF SEVERE THUNDERSTORMS REMAINS CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. ADDITIONALLY...HAIL UP 
TO QUARTER SIZE IS ALSO POSSIBLE WITH THESE STORMS. THE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM SIRMANS TO BUCKHORN...MOVING 
EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIVERSIDE...ECONFINA...SHADY GROVE...MOSELEY HALL...LAKE BIRD AND
HOPEWELL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3043 8377 3042 8337 2998 8384 3000 8386
      3002 8393 3009 8402 3009 8404 3015 8412
TIME...MOT...LOC 2159Z 284DEG 29KT 3032 8367 3009 8397

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:30 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 9, 3:30 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT Wed May 9 2012

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF
OUR FORECAST AREA TODAY...

.SYNOPSIS...
AT UPPER LEVELS...
The large scale longwave pattern is highlighted by ridging over
Intermountain region, and a positively tilted trough moving eastward
across the Upper Great Lakes thru Lwr MS Valley and Srn Plains. A
low has cut off from this flow and is drifting southward and
spinning over Nrn Baja. Downstream, nearly zonal flow dominates SE
region with a ridge axis off the U.S. east coast.

During the next 12-24 hrs, the NRN portion of the trough is forecast
to move E and amplify across Great Lakes, then OH/TN Valleys
reaching East coast overnight. Srn portion will dig across the deep
south this aftn/eve, further separating itself from cutoff low which
drops further SWD in Nrn Mex. This will change local flow from
quasi-zonal to increasingly cyclonic. On Thurs, trough becomes
negatively tilted with embedded low over se Ont/nrn NY. By eve low
pivots SEWD as trough approaches then lifts off coast by 12Z Fri. In
its wake, amplified upstream ridging builds in with NW flow and
subsidence commencing locally on Thursday.

AT LOWER LEVELS...
At the surface, a quasi-stnry cold front extended from low pressure
over the St. Lawrence Valley SWWD along the Appalachian Mountains to
the AL Coast. This kept highest rain chances overnight closest
to the front and NW of our area. Ahead of this front, a humid and
unstable air mass dominates local area. As the upper trough digs
SEWD, it will drive the cold front through the area beginning late
this afternoon into late this eve. Rain chances will increase from
NW-SE accordingly today.

The upper energy will result in cyclogenesis just off Mid-Atlc
states tonight. This will kick front through our area thru tonight
reaching coast by midnight. MAV a little faster then NAM accounting
for lower POPS SE third of CWA. In its wake, a 1020+ mb high moves
from mid-continent to Carolina coast on Friday setting up ENE flow.
Skies will clear from N-SE with a much drier and slightly cooler
airmass expected. The cooler airmass and strong radiational cooling
will lead lead to cooler mornings and a less humid Thursday and
Friday. Despite rather cool H85 temps for May, good mixing should
raise aftn max temps to the mid 80s.

Severe weather potential for today...
With a moist and unstable airmass anchored over the region, aided by
the digging trough and assocd vort max and belt of stronger H5 40 kt
flow, deep layer shear will increase to above 30 knots. Scattered to
numerous showers and thunderstorms are expected beginning in the
late morning across SE Alabama and spreading south and east through
the afternoon and into the eve for ern counties. With cold front
moving well ahead of lagging upper trough, and unidirectional WSW
flow, thermodynamic profiles, upper forcing, and weak vertical wind
shear are not ideal for a widespread severe event. However, with
some instability and shear in place, some severe multicells remain
possible generating damaging winds and possibly marginally severe
hail as being the primary threats. This is especially so if diurnal
heating favors sufficient boundary later warming to steepen lapse
rates and/or lingering outflow or seabreeze boundaries enhance
convection.

SPC keeps SE ALA, adjacent inland FL and most of Srn GA in slight
risk with 15% damaging wind, 5% severe hail and NIL chances for
tornadoes. Main change from previous day 1 was to deemphasize large
hail. CAM (local tool) shows aftn dew points around 70F but updraft
potential modest at best with CIN around zero with best negative
numbers only in AL/GA. Conversely, local confidence tool limits any
severe potential to less than 10 percent) and as opposed to SPC
focuses to coast and and adjacent waters. Hard to rationalize
highest chances of severe wx over water.

.SHORT TERM (TODAY THRU FRIDAY)...
Today...With debris clouds lingering, it will be difficult for areas
of fog to exist after sunrise, even with moist ground conditions.
70-40% NW-SE POP gradient. (see above for severe weather threat).
With 18z model soundings shows in excess of 1.7 inch PWAT, cant
discount locally heavy rains and localized flooding. Highs low to
mid 80s.

Tonight...20-50% NW-SE mainly evening POP gradient. Lows from upper
50s N to low-mid 60s S.

Thursday...no POPS. Highs 80 to 85. Lows mid 50s north to low 60s
coast.

Friday...No POPS. Highs low 80s coast to mid 80s inland.

&&

.LONG TERM...
(Saturday through next Wednesday) The main item of interest for the
long term is the closed upper level low currently located over the
southwestern U.S. The 09/00z GFS, 09/00z GGEM, and 08/12z ECMWF all
move this system eastward towards the area by late in the weekend
into early next week and open it up into a trough. This system will
likely bring us a good chance of showers and thunderstorms, but
uncertainty exists in the timing. The previous forecasts have leaned
towards the ECMWF solution, and that trend will be continued for
this forecast. The 08/12z ECMWF brings the best chance of rain into
the area on Monday with lingering chances into Tuesday. However,
PoPs were kept in the chance range until confidence increases in the
timing of the system. Temperatures are expected to be near seasonal
averages.

&&

.AVIATION...
Some vis restrictions due to fog are possible for a few hours around
sunrise this morning, mainly of the MVFR to IFR variety. Any fog
will dissipate shortly after sunrise this morning with scattered to
numerous showers and thunderstorms developing during the afternoon
as a cold front pushes into the Tri-state region. A few of the
storms could be strong to severe.

&&

.MARINE...Winds will increase this afternoon ahead of an
approaching cold front, with moderate offshore developing in the
wake of the front tonight into Thursday. A brief period of exercise
caution conditions will be possible offshore behind the front. Winds
and seas will then weaken through Friday before increasing again
over the weekend as low pressure develops along the central Gulf
Coast.

&&

.FIRE WEATHER...
Today will feature plenty of low level moisture and elevated rain
chances across the area as a cold front moves through. Significantly
drier conditions are expected for Thursday and Friday with relative
humidity values dropping to near or below critical levels. Red flag
conditions will depend on the other factors such as wind,
dispersion, and fuel moisture. With rain chances high across the
area today, fuel moisture may be marginal so will hold off on any
watches for Thursday for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   86  60  84  53  87 /  60  40   0  10   0
Panama City   82  65  82  63  84 /  50  30   0  10   0
Dothan        85  58  83  56  85 /  70  20   0  10   0
Albany        86  58  84  54  87 /  70  30   0  10   0
Valdosta      86  60  83  54  87 /  60  40   0  10   0
Cross City    86  63  85  56  87 /  40  50  10  10   0
Apalachicola  82  66  81  63  81 /  50  40   0  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&

BLOCK/DVD
Hazardous weather outlook, May 9, 2:05 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
205 PM EDT WED MAY 9 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-100800-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
205 PM EDT WED MAY 9 2012 /105 PM CDT WED MAY 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME FAIRLY
WIDESPREAD...MOVING FROM WEST TO EAST ACROSS THE AREA. SOME STRONG
TO SEVERE STORMS ARE EXPECTED. THE STORMS SHOULD PEAK IN INTENSITY
IN THE MID TO LATE AFTERNOON...BETWEEN 3 PM AND 7 PM EDT. DAMAGING
WIND GUSTS WILL BE THE PRIMARY THREAT WITH ANY STORMS...ALTHOUGH
SOME HAIL UP TO 1 INCH IN DIAMETER MAY OCCUR WITH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE NEXT
THREAT FOR THUNDERSTORMS WILL COME LATE IN THE WEEKEND INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER. SPOTTERS AND EMERGENCY
MANAGERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT ANY SEVERE
STORMS TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

08/RB

In the hours before

Special weather statement, May 9, 4:28 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
428 PM EDT WED MAY 9 2012

FLZ017-092050-
LEON FL-
428 PM EDT WED MAY 9 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWEST LEON
COUNTY...

* UNTIL 450 PM EDT

AT 425 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES WEST OF TALLAHASSEE...OR NEAR FORT BRADEN...
MOVING EAST AT 25 MPH.

THIS STORM WILL AFFECT AREAS EAST OF FORT BRADEN...AND INTO THE
WESTERN SECTIONS OF THE CITY OF TALLAHASSEE.

WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3036 8452 3043 8454 3046 8446 3047 8442
      3049 8440 3051 8434 3039 8430
TIME...MOT...LOC 2028Z 250DEG 23KT 3042 8445

08-LAMERS
Special weather statement, May 9, 4:45 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM EDT WED MAY 9 2012

FLZ017-092115-
LEON FL-
445 PM EDT WED MAY 9 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON COUNTY...

* UNTIL 515 PM EDT

AT 443 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR TALLAHASSEE...OR NEAR INNOVATION PARK...MOVING EAST
AT 25 MPH.

THIS EXTENDS THE PREVIOUS SIGNIFICANT WEATHER ADVISORY. A 39 MPH
WIND GUST WAS MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE ON THE
FLORIDA STATE UNIVERSITY CAMPUS.

PEOPLE IN CENTRAL LEON COUNTY...INCLUDING THE CITY OF TALLAHASSEE...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3057 8412 3038 8408 3034 8439 3046 8442
TIME...MOT...LOC 2045Z 257DEG 22KT 3042 8432

08-LAMERS
Special weather statement, May 9, 4:53 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
453 PM EDT WED MAY 9 2012

GAZ146>148-157>160-092130-
THOMAS GA-LOWNDES GA-BROOKS GA-BERRIEN GA-COLQUITT GA-COOK GA-GRADY
GA-
453 PM EDT WED MAY 9 2012

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BERRIEN...BROOKS...
COLQUITT...COOK...GRADY...LOWNDES AND THOMAS COUNTIES IN SOUTHWEST
GEORGIA...

* UNTIL 530 PM EDT

AT 451 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF ADEL
TO 6 MILES NORTHEAST OF THOMASVILLE TO 12 MILES SOUTH OF CAIRO...
MOVING EAST AT 35 MPH.

PEOPLE IN BROOKS...NORTHWESTERN LOWNDES...SOUTHEASTERN COLQUITT...
SOUTHERN BERRIEN...SOUTHERN COOK...SOUTHERN GRADY AND THOMAS
COUNTIES...INCLUDING THE CITIES OF COOLIDGE...THOMASVILLE...PAVO...
ADEL...HAHIRA...BOSTON...RAY CITY AND QUITMAN...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY.

LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3106 8318 3106 8320 3103 8320 3103 8319
      3102 8318 3065 8365 3070 8436 3096 8408
      3115 8360 3112 8318
TIME...MOT...LOC 2052Z 280DEG 31KT 3109 8348 3091 8393
          3070 8423

08-LAMERS
Special weather statement, May 9, 5:18 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT WED MAY 9 2012

GAZ160-161-092200-
LOWNDES GA-LANIER GA-
518 PM EDT WED MAY 9 2012

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR LANIER AND LOWNDES
COUNTIES...

* UNTIL 600 PM EDT

AT 514 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM I-75 AT EXIT 16 TO
JENNINGS...MOVING EAST AT 25 MPH.

MORE THUNDERSTORMS WERE LOCATED FROM THE NORTHEAST SIDE OF VALDOSTA
TO NEAR LAKELAND.

PEOPLE IN LANIER AND LOWNDES COUNTIES...INCLUDING THE CITY OF
VALDOSTA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3084 8301 3084 8308 3081 8310 3080 8312
      3063 8313 3062 8322 3088 8335 3103 8324
      3103 8320 3106 8320 3107 8317 3115 8316
      3115 8297 3087 8297
TIME...MOT...LOC 2118Z 251DEG 23KT 3080 8325 3064 8315

08-LAMERS
Special weather statement, May 9, 5:25 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 PM EDT WED MAY 9 2012

FLZ017>019-GAZ159-160-092215-
LOWNDES GA-BROOKS GA-LEON FL-MADISON FL-INLAND JEFFERSON FL-
525 PM EDT WED MAY 9 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROOKS...
JEFFERSON...LEON...LOWNDES AND MADISON COUNTIES...

* UNTIL 615 PM EDT

AT 523 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LARGE
AREA OF STRONG THUNDERSTORMS...CENTERED OVER THE NORTHERN HALF OF
JEFFERSON COUNTY...MOVING EAST AT 30 MPH.

PEOPLE IN JEFFERSON...NORTHEASTERN LEON...SOUTHERN BROOKS...WESTERN
LOWNDES AND WESTERN MADISON COUNTIES...INCLUDING THE CITY OF
MONTICELLO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3049 8352 3032 8389 3039 8415 3067 8410
      3066 8375 3073 8374 3078 8342
TIME...MOT...LOC 2125Z 263DEG 24KT 3057 8398

08-LAMERS
Special weather statement, May 9, 5:40 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT WED MAY 9 2012

FLZ018-019-027-028-118-127-128-092215-
MADISON FL-INLAND TAYLOR FL-INLAND JEFFERSON FL-COASTAL TAYLOR
FL-COASTAL JEFFERSON FL-COASTAL WAKULLA FL-INLAND WAKULLA FL-
540 PM EDT WED MAY 9 2012

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR JEFFERSON...MADISON...
TAYLOR AND WAKULLA COUNTIES...

* UNTIL 615 PM EDT

AT 538 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF
MONTICELLO TO SAINT MARKS...OR ALONG A LINE EXTENDING FROM THOMAS
CITY TO PLUM ORCHARD...MOVING EAST AT 30 MPH.

PEOPLE IN EASTERN WAKULLA...NORTHWESTERN TAYLOR...SOUTHERN JEFFERSON
AND WESTERN MADISON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3038 8350 2999 8386 3002 8393 3009 8402
      3009 8407 3017 8421 3027 8412 3027 8408
      3032 8408 3042 8399 3049 8352
TIME...MOT...LOC 2140Z 280DEG 25KT 3033 8391 3014 8414

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 2:25 PM EDTSpecial Weather StatementTAEWalton65 min
May 9, 2:34 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton41 min
May 9, 3:07 PM EDTSpecial Weather StatementTAEWashington38 min
May 9, 4:28 PM EDTSpecial Weather StatementTAELeon22 min
May 9, 4:45 PM EDTSpecial Weather StatementTAELeon30 min
May 9, 5:25 PM EDTSpecial Weather StatementTAEJefferson50 min
May 9, 5:40 PM EDTSpecial Weather StatementTAEJefferson35 min
May 9, 5:52 PM EDTSpecial Marine WarningTAE38 min
May 9, 6:15 PM EDTSpecial Weather StatementTAEMadison30 min
May 9, 6:20 PM EDTSevere Thunderstorm WarningTAELafayette, Taylor25 min
May 9, 6:25 PM EDTSpecial Marine WarningTAE50 min
May 9, 6:42 PM EDTSpecial Weather StatementTAETaylor48 min
May 9, 7:04 PM EDTSpecial Marine WarningTAE41 min
May 9, 7:14 PM EDTSpecial Marine WarningTAE31 min
May 9, 7:44 PM EDTSpecial Marine WarningTAE46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.